Coronary spasm during cardiac electrophysiological study following isoproterenol infusion

Narendra Kumar*, Ismail Aksoy, Kevin Phan, Jindra Vainer, Carl Timmermans

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)

Abstract

Sudden cardiac death (SCD) remains the leading cause of death in industrialized world. The majority of SCD is caused by ventricular fibrillation associated with structural and/or ischemic heart disease. Ventricular fibrillation represents the final common pathway for SCD and, thus, is an attractive target for ablation. According to class I recommendation level of evidence A, an implantable cardioverter defibrillator (ICD) should be implanted for such patients [1]. Other than programmed electrical extrastimulus technique, isoproterenol infusion is commonly used in invasive cardiac electrophysiology labs for arrhythmia induction. We hereby report a rare case of transient coronary spasm during isoproterenol infusion for ventricular tachycardia induction testing.disorder is very rare and usually appears in middle aged patients. It is a clinical diagnosis. It could cause a variety of symptoms, especially, acute appendicitis and unidentified lesion in the right iliac fossa. According to the reasons, it could be just a curiosity without any relevancy or the sign of a malignant lesion with bad prognostic factors. The histopathological findings prove the origin.

Original languageEnglish
Pages (from-to)183-186
Number of pages4
JournalInterventional Medicine and Applied Science
Volume6
Issue number4
DOIs
Publication statusPublished - 22 Dec 2014
Externally publishedYes

Keywords

  • isoproterenol
  • electrophysiology study
  • complication
  • coronary spasm
  • sudden cardiac death

Fingerprint Dive into the research topics of 'Coronary spasm during cardiac electrophysiological study following isoproterenol infusion'. Together they form a unique fingerprint.

Cite this